Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and panic
Feb 10, 2012

I have been using Atripla for the last 3 years and I would say my body has tolerated it very well. But lately, I am having to wake in the night in a panic. Last night, it was even deep sense of anxiety or kind of like depression or suicidal thoughts. I was aware that one of the side effect was vivid dreams which I have but during one of the dreams, I think I woke up from the dream panicking. I am down to being undetectable, CD4 585. I am more than scared now. I would be talking with my doctor today but would love to know what the options are.

Response from Dr. Henry

In the absence of any new stresses, medications or other new factors then your panic attacks could be a delayed (not real common but possible) effect of the efavirenz in Atripla. Switching from efavirenz to another NNRTI (such as nevirapine or rilpivirine), a boosted PI (such as darunavir or atazanavir), or raltegravir would be options to consider on at least a trial if no other likely cause is identified. K H



Previous
wrinkled fingertips and toes & tingling
Next
rheumatic atrhritis with hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement